Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Quit smoking. On lisinopril for HBP. Getting sore throat. Should I be worried about angioedema?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
I recently quit smoking, and I take lisinopril for my high blood pressure. A few days after quitting smoking, I noticed that my throat became sore, and my voice has been hoarse. I've been coughing more than normal, and my throat feels itchy. It could be a cold, but my concern is, should I be worried about angioedema? I've taken lisinopril now for about 3 years, and this is the first time I've noticed symptoms.
Posted Sat, 1 Dec 2012 in Ear, Nose and Throat Problems
Answered by Dr. Anantharamakrishnan 25 minutes later
Hi friend,
Welcome to Health Care Magic

     It is nice and wise of you to have stopped the smoking. Congratulations. Your motivation / follow up are great indeed and need appreciation.

     You should go and SEE YOUR DOCTOR as soon as possible. If it is angio-oedema, it could be a serious thing to be diagnosed or treated by yourself..

ACE blockers like Lisinopril are well known to cause such things.
They occur in the initial days and are less likely after such long-term use.
Yet in a situation like this, give the benefit of doubt and change it.
An ARB (Angiotensin Receptor Blocker – sartan - there are so many of them) has similar function and devoid of this side effect. There are several other classes of drugs (with different mechanisms of action) are available...

     Your description sounds like allergy or a viral ifection.
     You NED EXAMINATION by a physician for proper assessment and assistance.

In the mean time, stopping the drug and taking an anti-histamine will help

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor